Alert archive / Kentucky / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Paducah, KY

August 22, 20077 counties in Illinois; 19 counties in Kentucky

NWS Paducah, KY issued this red flag warning at Aug 22, 2007, 2:48 AM CDT for 7 counties in Illinois; 19 counties in Kentucky. It took effect at Aug 22, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2007, 2:48 AM CDT (07:48 UTC)
In effect from
Aug 22, 2007, 1:00 PM CDT
Expired
Aug 22, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Paducah, KY
All 26 counties

Alexander County, IL, Hardin County, IL, Johnson County, IL, Massac County, IL, Pope County, IL, Pulaski County, IL, Union County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Fulton County, KY, Graves County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Webster County, KY

The radar

The Paducah radar (KPAH), 39 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KPAH 220748
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
248 AM CDT WED AUG 22 2007

ILZ088>094-KYZ001>013-015>017-020>022-230000-
/O.NEW.KPAH.FW.W.0004.070822T1800Z-070823T0000Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-
248 AM CDT WED AUG 22 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING FOR EXTREME SOUTHERN ILLINOIS AND MOST OF WESTERN KENTUCKY.

EXTREMELY DRY FUELS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL
MAKE FOR A POTENTIALLY VOLATILE FIRE SITUATION THIS AFTERNOON. ANY
SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR TRAINS...COULD
IGNITE GRASSLAND FIRES DUE TO THE VERY DRY CONDITIONS. GUSTY WINDS
TODAY COULD ALLOW THESE FIRES TO SPREAD EASILY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG OR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS83 KPAH 230026
RFWPAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT WED AUG 22 2007

...POTENTIAL FOR LARGE FIRES WILL CONTINUE THROUGH THURSDAY DUE
TO GUSTY SOUTHWEST WINDS AND EXTREMELY DRY FUELS...

.HIGH PRESSURE OVER THE SOUTHEAST WILL CONTINUE TO PRODUCE A HOT
SOUTHWEST WIND FLOW.

ILZ088>094-KYZ001>013-015>017-020>022-230830-
/O.EXP.KPAH.FW.W.0004.000000T0000Z-070823T0000Z/
/O.NEW.KPAH.FW.A.0002.070823T1700Z-070824T0100Z/
UNION IL-JOHNSON-POPE-HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-
HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-
CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-WEBSTER-HOPKINS-CHRISTIAN-
MCLEAN-MUHLENBERG-TODD-
726 PM CDT WED AUG 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...
...RED FLAG WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT. A
COUPLE OF LARGE FIRES OCCURRED OVER WESTERN KENTUCKY DURING THE PAST
WEEK. DURING THE AFTERNOON HOURS ON THURSDAY...SOUTHWEST WINDS ARE
AGAIN FORECAST TO BECOME GUSTY. RELATIVE HUMIDITY WILL BECOME
QUITE LOW. THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE
SITUATION. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR
TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY
CONDITIONS. GUSTY WINDS COULD ALLOW THESE FIRES TO SPREAD EASILY.

THIS FIRE WEATHER WATCH INCLUDES THE LAND BETWEEN THE LAKES
NATIONAL RECREATION AREA AND MOST OF THE SHAWNEE NATIONAL FOREST
EXCEPT THE FAR NORTH. RECENT RAINFALL OVER FAR NORTHERN PARTS OF THE
SHAWNEE NATIONAL FOREST WILL LESSEN THE POTENTIAL FOR EXPLOSIVE
FIRE GROWTH THERE.

THIS WATCH WILL BE UPGRADED TO A RED FLAG WARNING THURSDAY
MORNING IF CRITICAL FIRE WEATHER CONDITIONS BECOME CERTAIN. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

MOZ085>087-100-107>112-114-230830-
/O.NEW.KPAH.FW.A.0002.070823T1700Z-070824T0100Z/
MADISON-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-
STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
726 PM CDT WED AUG 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. 

FORESTS AND FIELDS ARE EXTREMELY DRY DUE TO THE ONGOING DROUGHT.
ALTHOUGH A FEW LOCATIONS EXPERIENCED DRENCHING RAIN THIS
MONTH...MOST LOCATIONS HAVE RECEIVED LITTLE OR NO MEASURABLE RAIN.
DURING THE AFTERNOON HOURS ON THURSDAY...SOUTHWEST WINDS ARE
AGAIN FORECAST TO BECOME GUSTY. RELATIVE HUMIDITY WILL BECOME
QUITE LOW. THIS WILL MAKE FOR A POTENTIALLY VOLATILE FIRE
SITUATION. ANY SPARKS FROM VEHICLES SUCH AS FARM COMBINES OR
TRAINS...COULD IGNITE GRASSLAND FIRES DUE TO THE VERY DRY
CONDITIONS. GUSTY WINDS COULD ALLOW THESE FIRES TO SPREAD EASILY.

THIS FIRE WEATHER WATCH INCLUDES MUCH OF THE MARK TWAIN NATIONAL
FOREST. RECENT RAINFALL OVER WESTERN AND NORTHERN PARTS OF THE
FOREST WILL LESSEN THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH THERE.

THIS WATCH WILL BE UPGRADED TO A RED FLAG WARNING THURSDAY
MORNING IF CRITICAL FIRE WEATHER CONDITIONS BECOME CERTAIN. LISTEN
FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

$$

YORK/SPAETH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Aug 22, 1:51 AM CDT, 57 minutes earlier.

Area forecast discussion, Aug 22, 1:51 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
151 AM CDT WED AUG 22 2007

.DISCUSSION...
FRONT/SYSTEM TO OUR NORTH AND WEST SHOULD STAY THERE AS 592-594DM
H5 HIGH PRESSURE CENTER BUILDS ACROSS THE TN VALLEY THRU 72 HRS.
PRIMARY NEAR TERM FORECAST EFFECT WILL BE RISING HEAT/HUMIDITY...
WITH THE FETCH OF L70S TDS AND AMBIENT AIR TEMPS IN THE U90S
PRODUCING HEAT INDICES INTO THE TRIPLE DIGITS EACH OF THE NEXT
3 AFTERNOONS.

IN ADDITION...5-15 MPH WINDS WITH OCCASIONAL HIGHER GUSTS IN COMBO
W/AFOREMENTIONED HEAT WILL KEEP A HEIGHTENED FIRE THREAT DUE TO
EXTREMELY DRY FINE FUELS.

LOOKING INTO THE WEEKEND...THE HIGH BREAKS DOWN AND ALLOWS THE
FRONT TO DROP ACROSS THE OHIO RIVER VALLEY...SUPPORTIVE OF GOING
POPS IN THE FORECAST. SAVE FOR MINOR TWEEKS FOR A SLIGHTLY SLOWER
APPROACH...DAY 4+ LEFT UNCHANGED.

MET MOS HAS PERFORMED ADMIRABLY THE LAST 48 HOURS AND IS LEANED ON
FOR THE FIRST 12-24 HOURS...BLENDING INTO MAV MOS OVER TIME GIVEN
ITS RECENT GOOD PERFORMANCE ON HEAT.

&&

.AVIATION...
VFR CONDITIONS EXPECTED OVERNIGHT AND WEDNESDAY. SOME CI AT TIMES
WITH HIGH BASED DIURNAL CU. GUSTY SOUTHWEST WINDS START UP BY MID
MORNING AND THEN DIMINISH AROUND SUNSET AND REMAIN LIGHT OVERNIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Aug 21, 3:41 AM CDT, 23 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
341 AM CDT TUE AUG 21 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-221000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
341 AM CDT TUE AUG 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LINGERING SLIGHT CHANCE OF THUNDERSTORMS TODAY...MAINLY
EAST OF THE MISSISSIPPI RIVER. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COMBINATION OF HEAT AND HUMIDITY MAY INCREASE THE HEAT INDEX
INTO THE 100 TO 105 RANGE EACH AFTERNOON WEDNESDAY THROUGH FRIDAY.

SMALL THUNDERSTORM CHANCES WILL REAPPEAR BY THIS WEEKEND.
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 22, 2:00 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT WED AUG 22 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-222030-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
200 AM CDT WED AUG 22 2007

...TRIPLE DIGIT HEAT INDEX THIS AFTERNOON...

TEMPERATURES WILL REACH THE UPPER 90S ACROSS MOST OF THE QUAD STATE
REGION THIS AFTERNOON...WITH ISOLATED 100 DEGREE TEMPERATURES A
POSSIBILITY. WHEN COMBINED WITH THE HUMIDITY...THE HEAT INDEX WILL
RANGE FROM 100 TO 105 DURING THE HOTTEST PART OF THE AFTERNOON.

SIMILAR DAYTIME HIGHS IN THE UPPER 90S WITH HEAT INDEX VALUES
TOPPING 100 WILL CONTINUE EACH AFTERNOON THROUGH THE END OF THE
WORKWEEK.

USE CAUTION IF YOU WILL BE OUTSIDE THIS AFTERNOON. TAKE FREQUENT
BREAKS...DRINK PLENTY OF WATER...AND AVOID EXTENSIVE STRENUOUS
OUTDOOR ACTIVITIES IF POSSIBLE.

Nearby

Red Flag Warnings in Kentucky, 2007Red Flag Warnings in Illinois, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.